Alert archive / Alaska / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 26, 2010, 7:54 AM AKDT. It took effect at May 26, 2010, 2:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 7:54 AM AKDT (15:54 UTC)
- In effect from
- May 26, 2010, 2:00 PM AKDT
- Expired
- May 26, 2010, 8:43 PM AKDT
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWAK61 PAFC 261554 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 754 AM AKDT WED MAY 26 2010 AKZ141-270600- /X.NEW.PAFC.FW.W.0005.100526T2200Z-100527T0600Z/ COPPER RIVER BASIN- 754 AM AKDT WED MAY 26 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING DRY THUNDERSTORMS THROUGHOUT THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS THROUGHOUT THE COPPER RIVER BASIN. THE AIR MASS CURRENTLY OVER THE COPPER RIVER BASIN IS VERY DRY SO SOME OF THE THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY THUNDERSTORMS TO DEVELOP MID AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
356 WWAK61 PAFC 270443 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 843 PM AKDT WED MAY 26 2010 AKZ141-270545- /X.CAN.PAFC.FW.W.0005.000000T0000Z-100527T0600Z/ COPPER RIVER BASIN- 843 PM AKDT WED MAY 26 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS DIMINISHED...ENDING THE THREAT FOR RED FLAG CONDITIONS THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 26, 6:00 AM AKDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 26, 6:00 AM AKDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 600 AM AKDT WED MAY 26 2010 .UPPER LEVEL ANALYSIS... AN UPPER LEVEL LONGWAVE TROUGH ENCOMPASSES MUCH OF NORTHWESTERN NORTH AMERICA...WITH AN EMBEDDED SHORTWAVE RIDGE NOSING OUT OF WESTERN CANADA AND INTO THE ALASKAN MAINLAND. A LARGE HIGH AT THE CREST OF THIS RIDGE REMAINS ENCAMPED OVER THE REGION...THOUGH IT IS GRADUALLY SHIFTING OFF INTO NORTHWESTERN CANADA AS A WEAK TROUGH NUDGES OUT OF THE GULF AND OVER SOUTH CENTRAL ALASKA. ANOTHER SHARP RIDGE IS BUILDING OUT OF THE NORTH PACIFIC AND ACROSS THE BRISTOL BAY REGION. A BROAD TROUGH WITH TWO EMBEDDED LOWS COVERS THE REMAINDER OF THE BERING SEA AND THE ALEUTIANS. .SURFACE ANALYSIS... THE AXIS OF THE THERMAL TROUGH ARCS FROM BETHEL EASTWARD ACROSS THE INTERIOR OF THE STATE TO FAIRBANKS...THEN DIPS SOUTHEASTWARD OVER THE ALASKA RANGE NORTH OF THE COPPER RIVER BASIN. A SHALLOW HIGH PRESSURE CELL RESIDES IN THE CENTRAL GULF...WHICH IS ADVECTING MARINE AIR ACROSS SOUTH CENTRAL ALASKA. LITTLE TO NO CONVECTION FIRED YESTERDAY SOUTH OF THE TALKEETNA MOUNTAINS AS A RESULT OF THIS STABLE AIR MASS IN PLACE IN THE LOWER ATMOSPHERE. A 985 MB LOW PRESSURE SYSTEM RESIDES 250 MILES SOUTH OF ADAK WITH AN ASSOCIATED FRONT BRANCHING NORTHEASTWARD TOWARDS DUTCH HARBOR BEFORE TURNING SOUTHWARD. A NEW TRIPLE POINT LOW IS IN THE PROCESS OF DEVELOPING FURTHER DOWN THE FRONT CLOSER TO THE CENTRAL ALEUTIANS. A WEAK LOW THAT HAD BEEN DRIFTING SOUTH OVER THE CENTRAL BERING HAS OPENED INTO A SHORTWAVE AND IS BEING ABSORBED BY THE LARGER LOW TO THE SOUTH. .MODEL DISCUSSION... MODELS OVERALL ARE IN EXCELLENT AGREEMENT THROUGH THE REMAINDER OF THE WEEK WITH REGARDS TO THE POSITION OF MAJOR WEATHER FEATURES. THERE IS SOME AMBIGUITY AS TO THE STRUCTURE AND STRENGTH OF THE LOW IN THE NORTH PACIFIC AS IT MORPHS INTO A BARBELL LOW OVER THE CENTRAL ALEUTIANS LATER TODAY. THE NAM IS THE OUTLIER WITH THIS SYSTEM...DEPICTING A SINGLE CORE LOW WITH A CENTRAL PRESSURE UP TO 10 MB LOWER THAN THE GFS AND ECMWF. BUT IN GENERAL THE MODELS HANG TOGETHER QUITE WELL WITH THIS LOW AS IT MEANDERS JUST SOUTH OF THE EASTERN ALEUTIANS THROUGH THE END OF THE WEEK. .SHORT TERM FORECAST... THE BIGGEST CHALLENGE IN THE NEAR SHORT TERM WILL BE THE LOCATION AND COVERAGE OF ANY CONVECTION THAT DOES INITIATE OVER SOUTH CENTRAL ALASKA THIS AFTERNOON. WITH THE AFOREMENTIONED MARINE LAYER IN PLACE OVER THE KENAI PENINSULA AND THE SOUTHERN MAT-SU VALLEY (DEMARCATED AS A STRONG INVERSION BELOW 850 MB ON THE 12Z ANCHORAGE SOUNDING) ...THE LIKELIHOOD OF ANYTHING DEVELOPING OVER THESE AREAS IS SLIM AT BEST. THE BEST CHANCES FOR CONVECTION AND THUNDERSTORMS WILL BE AROUND THE ALASKA RANGE AND THE COPPER RIVER BASIN...WHERE A WEAK TROUGH ALOFT ALONG WITH THE SURFACE THERMAL TROUGH COULD HELP SUSTAIN ANY STORMS THAT DO GET GOING. A WEAK DISTURBANCE ROTATES OUT OF THE GULF OVER THE WEEKEND...BRINGING CLOUDS TO SOUTH CENTRAL AND SOUTHWEST ALASKA AND PRECIPITATION TO THE NORTH GULF COAST. THE LOW SOUTH OF THE CENTRAL ALEUTIANS REMAINS ESSENTIALLY STATIONARY THROUGH THE WEEKEND...BRINGING GALE FORCE WINDS AND STEADY RAIN TO THE EASTERN AND CENTRAL ALEUTIANS. WINDS LESSEN AND THE RAIN GRADUALLY TAPERS OFF AS THE LOW WEAKENS ON FRIDAY AND SATURDAY...BUT THIS SYSTEM WILL CONTINUE TO IMPACT THE REGION THROUGH THE WEEKEND. .LONG TERM FORECAST... A REX BLOCK OVER NORTHWESTERN NORTH AMERICA WILL GRADUALLY MIGRATE EASTWARD OVER THE NEXT WEEK...ALLOWING FOR A SHORTWAVE TROUGH TO ROTATE NORTHWARD OUT OF THE GULF EARLY NEXT WEEK AND BRING WITH IT CLOUDS AND A CHANCE OF RAIN TO SOUTH CENTRAL ALASKA. EXPECT CONTINUED SEASONABLE TEMPERATURES ACROSS MUCH OF THE STATE THROUGH NEXT WEEK. THE BERING SEA WILL ALSO REMAIN RELATIVELY QUIET WITH ANY POTENTIAL STORM SYSTEMS REMAINING WELL SOUTH OF THE ALEUTIANS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING...150 155 160 165 170 171 175 180. FIRE WEATHER...RED FLAG WARNING...141. KS MAY 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:00 PM AKDT | Gale Warning | AFC | 12 hr | |
| May 25, 4:00 PM AKDT | Gale Warning | AFC | 3 days | |
| May 25, 4:00 PM AKDT | Small Craft Advisory | AFC | 4 days | |
| May 26, 4:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| May 26, 4:00 AM AKDT | Small Craft Advisory | AFC | 4 days | |
| May 26, 4:00 AM AKDT | Small Craft Advisory | AFC | 4 days | |
| May 26, 10:00 AM AKDT | Gale Warning | AFC | 6 hr |
Nearby
Red Flag Warnings in Alaska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.